Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 44, NWS Quad Cities, IA

June 20, 2015Cedar County, Clinton County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2015, 1:36 PM CDT for Cedar County, Clinton County, Iowa. It was in force for 24 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 1:36 PM CDT (18:36 UTC)
Expired
Jun 20, 2015, 2:00 PM CDT
In force
24 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA

The radar

The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 1:38 PM CDTTSTM WND GST 50Lowden, IAWIND GUSTS ESTIMATED TO BE AT LEAST 50 MPH.
Jun 20, 1:38 PM CDTHAIL 1Lowden, IAHAIL LASTED 5 TO 10 MINUTES.
Jun 20, 1:45 PM CDTHAIL 14 N Wheatland, IACOOP OBSERVER IN LOWDEN REPORTED BEAN CROP DAMAGE CAUSED BY HAIL BETWEEN TORONTO AND WHEATLAND. STALKS OF BEAN PLANTS ONLY REMAIN. TIME AND HAIL SIZE ESTIMATED.
Jun 20, 1:52 PM CDTHAIL 0.752 Ssw Calamus, IAWINDS ESTIMATED UP TO 30 MPH.
Jun 20, 1:53 PM CDTHAIL 1Calamus, IATIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS53 KDVN 201836
SVRDVN
IAC031-045-201900-
/O.NEW.KDVN.SV.W.0044.150620T1836Z-150620T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...

* UNTIL 200 PM CDT

* AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STANWOOD...
  MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LOWDEN...WHEATLAND...GRAND MOUND...CALAMUS...WELTON...TORONTO AND
  CLARENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4194 9059 4177 9062 4181 9112 4194 9105
TIME...MOT...LOC 1836Z 278DEG 47KT 4188 9108 

HAIL...1.00IN
WIND...60MPH
 
$$

05
3 follow-up statements
201 
WWUS53 KDVN 201845
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
145 PM CDT SAT JUN 20 2015

IAC031-045-201900-
/O.CON.KDVN.SV.W.0044.000000T0000Z-150620T1900Z/
CLINTON IA-CEDAR IA-
145 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN CLINTON AND NORTHEASTERN CEDAR COUNTIES...

AT 145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHEATLAND...OR
15 MILES NORTHEAST OF TIPTON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LOWDEN...WHEATLAND...GRAND MOUND...CALAMUS...WELTON AND TORONTO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4194 9059 4177 9062 4180 9103 4194 9098
TIME...MOT...LOC 1845Z 275DEG 33KT 4186 9085 

HAIL...1.00IN
WIND...60MPH
 
$$

05
020 
WWUS53 KDVN 201848
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT SAT JUN 20 2015

IAC031-045-201900-
/O.CON.KDVN.SV.W.0044.000000T0000Z-150620T1900Z/
CLINTON IA-CEDAR IA-
148 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN CLINTON AND NORTHEASTERN CEDAR COUNTIES...

AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHEATLAND...OR
15 MILES EAST OF STANWOOD...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WHEATLAND...GRAND MOUND...CALAMUS...WELTON AND TORONTO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4194 9059 4177 9062 4179 9091 4194 9089
TIME...MOT...LOC 1848Z 276DEG 37KT 4186 9086 

HAIL...1.25IN
WIND...60MPH
 
$$

05
266 
WWUS53 KDVN 201857
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT SAT JUN 20 2015

IAC031-045-201907-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-150620T1900Z/
CLINTON IA-CEDAR IA-
157 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON AND
NORTHEASTERN CEDAR COUNTIES WILL EXPIRE AT 200 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4194 9059 4177 9062 4179 9091 4194 9089
TIME...MOT...LOC 1853Z 278DEG 47KT 4186 9086 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:14 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 20, 1:14 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT SAT JUN 20 2015

.UPDATE...
ISSUED AT 113 PM CDT SAT JUN 20 2015

THIS HAS ALREADY BEEN A BUSY MORNING WITH REPORTS OF HALF DOLLAR SIZE
HAIL IN LINN COUNTY AND RAINFALL AMOUNTS OF 2 INCHES IN 2 HOURS. A
WAKE LOW FORMED IN ASSOCIATION WITH A CLUSTER OF STORMS IN OUR NW
CWA AND PRODUCED 58 MPH WINDS IN NW IL AS IT TRANSLATED EASTWARD.

STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES
WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO
KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH
WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT.

UPDATE ISSUED AT 628 AM CDT SAT JUN 20 2015

BIGGEST TWEAKS WERE TO THE POPS THIS AM AS THE REMAINS OF THE
NOCTURNAL CONVECTION SLOWLY CHURN INTO OUR AREA. WITH DEWPOINTS
IN THE LOW TO MID 50S ACROSS OUR AREA...EXPECT THE SYSTEM TO KEEP
WEAKENING AS IT MOVES IN. OFBS HAVE ALREADY BEEN OBSERVED ON RADAR
AND ARE KEY TO CONVECTION THIS PM...ESPECIALLY WITH THE CLOUDS. IF
CLOUDS CAN CLEAR BY LATE AM THEN WE SHOULD SEE REDEVELOPMENT NEAR
THE OFB. OTHERWISE HAD TO TWEAK THE DEWPOINTS TO MATCH CURRENT
TRENDS BETTER.

&&

.SYNOPSIS...
ISSUED AT 333 AM CDT SAT JUN 20 2015

QUIET MORNING AS THE WEAK EASTERLY FLOW OFF OF LAKE MICHIGAN WAS
LEADING TO LOW TEMPERATURES IN THE 50S ACROSS THE AREA. DEWPOINTS
IN THE LOWER 50S TO UPPER 40S WERE LEADING TO SOMEWHAT CHILLY
CONDITIONS ACROSS THE AREA. AN MCS WAS LOCATED IN SOUTHEAST SD AND
ABOUT TO ENTER NW IA AND WESTERN MN. GUIDANCE AND CONCEPTUAL
MODELS SUGGEST THAT THIS CONTINUES INTO THE MID MORNING AND
POSSIBLY EARLY AFTERNOON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT SAT JUN 20 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM ARE THE SHOWERS AND
THUNDERSTORMS FORECAST FOR TODAY. THERE IS AN ENHANCED RISK OF
SEVERE WEATHER ACROSS OUR AREA. WITH THE MCS TO OUR WEST...THERE
REMAINS QUESTIONS AS TO WHAT IS GOING TO TRANSPIRE TODAY ACROSS
THE AREA.

THERE ARE 3 POSSIBILITIES FOR TODAYS SEVERE WEATHER EVENT. THE
MAIN PLAYER WILL BE THE MCS AND ANY LEFTOVER CONVECTIVE DEBRIS
ACROSS THE AREA. THIS AREA OF CONVECTIVE DEBRIS AND WHAT HAPPENS
TO IT WILL GREATLY AFFECT WHAT WILL HAPPEN TODAY AND TONIGHT.

OVERALL MODEL ISSUES...
LOOKING AT THE GUIDANCE AND THE OBS UPSTREAM...I STRONGLY BELIEVE
THAT THE GFS AND NAM ARE SUPER JUICED AND HAVE TOO MUCH MOISTURE
AT THE SURFACE. A DEWPOINT OF 78 ACROSS EASTERN ZONES DOES NOT
MAKE SENSE. THERE IS A H85 JET...BUT IT WEAKENS AND TURNS SW
THROUGH THE DAY. THIS MEANS THAT MODEL CAPE IS LIKELY TOO HIGH.
REGARDLESS OF THIS...CAPE WILL BE LARGE AND CONDUCIVE TO STRONG
UPDRAFT SPEEDS AND SEVERE WEATHER.

1. CONVECTIVE DEBRIS ACROSS NORTHERN ZONES COULD LEAD TO COOLER
TEMPERATURES ACROSS OUR NORTH AND CLOUD COVER OVER NORTHERN
ZONES. CONVECTION MAY NOT REINITIATE IN THIS AREA DUE TO THE CLOUD
COVER. IN FACT IN THIS SITUATION...CONVECTION WOULD INITIATE
ACROSS DMX CWA AS DISCRETE SUPERCELLS AND THEN TRANSITION INTO A
MCS AND MOVE THROUGH AREAS ALONG AND SOUTH OF I80. LARGE HAIL AND
DAMAGING WINDS WOULD BE THE MAIN THREAT...AN ISOLATED TORNADO
COULD NOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING
WINDS AND POSSIBLY A TORNADO.

2. THE OVERNIGHT MCS COULD WEAKEN AND THEN REINTENSIFY ACROSS
NORTHERN ZONES LATER THIS MORNING AND INTO EARLY AFTERNOON. THIS
WOULD BE LIKELY...ESPECIALLY IF MOST OF THE CONVECTIVE DEBRIS
STAYS NORTH OF REMNANTS OF THE MCS. THIS MCS WOULD TRACK ESE
ACROSS THE AREA. ISOLATED CELLS WOULD LIKELY DEVELOP TO OUR WEST
AND COULD AFFECT WESTERN ZONES BEFORE TURNING INTO A MCS AND
DIVING SOUTH. IN THIS SCENARIO IT IS POSSIBLE THAT THE NORTHERN
MCS COULD WEAKEN AS THE CELLS TO THE SOUTH COULD STEAL MOISTURE
FROM IT. ISOLATED CELLS COULD BE SUPERCELLULAR WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING
WINDS AND POSSIBLY A TORNADO.

3. CONVECTIVE DEBRIS TO OUR NORTH COULD CLEAR UP AND LEAD TO THE
DEVELOPMENT OF ISOLATED CELLS IN OUR NORTHERN CWA AND TO OUR WEST
OVER DMX. THESE CELLS COULD BE SUPERCELL IN NATURE. LARGE
HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE IN
THIS SCENARIO. THESE STORMS WOULD THEN CONGEAL INTO A MCS OR
SEVERAL BOWING SEGMENTS AND THEN MOVE ACROSS THE CWA LEADING TO
DAMAGING WIND AND POSSIBLE ISOLATED TORNADOES.

MY CURRENT THINKING IS THAT A SCENARIO ONE IS MOST LIKELY ACROSS
THE AREA. THIS IS SUPPORTED BY SOME OF THE CAM MODELS AS WELL.
REGARDLESS IT WILL BE A BUSY WEATHER DAY.

TODAY IS A DAY TO STAY WEATHER AWARE.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 AM CDT SAT JUN 20 2015

CONVECTION CHANCES CONTINUE THROUGH MIDWEEK WITH LOCALLY HEAVY RAINS
AND POSSIBLY SOME SEVERE WEATHER...THEN TURNING COOLER AND DRIER FOR
NEXT WEEKEND.

LONG TERM FORECAST CONFIDENCE ASSESSMENT....REMAINS BELOW AVERAGE OR
POOR WITH AGAIN MAIN ISSUE IS TIMING AND LOCATIONS OF STORM SYSTEMS
AND IMPACTS ON TEMPERATURES DUE TO MOISTURE PROBLEMS. INITIALIZATION
OF CONVECTION TONIGHT IN DAKOTA'S POORLY HANDLED WILL AFFECT
CONVECTION LATER TODAY AND HENCE AFFECT SUNDAY INTO EARLY NEXT WEEK.
SIMILAR TO HOW EACH DOMINO AFFECTS THE NEXT ONE AS THEY FALL DOWN.

OVERVIEW...INITIALIZATION AND VERIFICATION FAIRLY GOOD ON SYNOPTIC
SCALES FORCING AND MOISTURE PLUMES.  YET...REMAIN ONCE AGAIN POOR TO
VERY POOR ON ONGOING PRECIPITATION AND CONVECTION IN PLAINS AND
OBVIOUS PRESSURE FALL/RISE COUPLETS IN NOWCAST TOOLS ARE DIFFERENT
THAN MODEL FORECASTS TO SUPPORT ERRORS WILL GROW NEXT SEVERAL HOURS.
COMBINATION OF D_PROG_DT AND CONCEPTUAL FORCING AND MOISTURE PLUMES
SUGGESTS AT LEAST A 60/40 MIX TO 70/30 MIX OF GFS/HI-RES ECMWF ON
PATTERN.  THIS SHOWS A SIGNIFICANT DIFFERENCE ON WARM FRONT AND LOW
TRACK DAY 3 AND 4...RESULTING IN LARGE CHANGES TO OUR AREA FOR LATER
SHIFTS TO CONSIDER.  THEN A SHIFT TO NORTHWEST FLOW DAY 5 AND 6
BEFORE COOL DOWN OCCURS.

REGIME SHOWS AREA STILL IN OR NEAR THE TYPICAL JUNE "RING OF FIRE
CONVECTION" WE WILL SEE THROUGH DAY 5 AROUND WEAK UPPER RIDGING AND
NEARLY STALLED FRONTAL BOUNDARY.

SUNDAY AND SUNDAY NIGHT...RAISED HIGHS A DEGREE IN SOME AREAS AS
FAIR SKIES AND WARM TEMPERATURES AND MODERATELY HUMID CONDITIONS
DOMINATE. HIGHS SHOULD BE MOSTLY IN THE MIDDLE 80S BUT LIKELY AREA
DEWPOINTS WILL NEED LOWERING 2 TO 4 DEGREES INTO THE LOWER TO MIDDLE
60S TO MAKE FOR A BIT MORE COMFORT IN HUMIDITY.  SUNDAY
NIGHT...MINOR CHANGES TO AREA LOWS MOSTLY 65 TO 70F.  FORCING STILL
SUGGESTS MOST PRECIPITATION TO BE SCATTERED AS WARM FRONT MOVES
NORTH AFTER MIDNIGHT FOR LATER SHIFTS WITH SPOTTY AND MOSTLY LIGHT
TO MODERATE AMOUNTS AND LITTLE OR NO CHANCE OF SEVERE DUE TO MODEST
INSTABILITY AS WELL.

MONDAY THROUGH THURSDAY...BAROCLINIC BOUNDARY TO REMAIN NEARBY WITH
ZONAL FLOW.  THIS WILL ALLOW SEVERAL CONVECTIVE EVENTS WITH SOME
SEVERE AND ALSO LOCALLY HEAVY RAINS AS FAVORED 850 AND 700 T/TD
SUMMERTIME PARAMETERS (19-23C AND 9-13C CORRIDOR RESPECTIVELY AND
850 TD/S OF +15-18C) REMAIN NEARBY.  MOST OF THE TIME LARGEST RISK
TO REMAIN TO THE SW OR JUST IN SW EXCEPT MAYBE MONDAY.  TRENDS
CONTINUE TO INDICATE HIGH TEMPERATURES WILL BE A CHALLENGE DUE TO
THE CONVECTION WITH 5+ DEGREE ERRORS VERY POSSIBLE IF CLOUDS LAST
DURING DAYTIME OR SOME MID TO UPPER 70S FOR HIGHS MAY BE POSSIBLE.
LOCAL TOOLS INDICATE WIDESPREAD 1 TO 3+ INCH AMOUNTS APPEAR POSSIBLE
BY FRIDAY THAT MAY RESULT IN RENEWED HYDROLOGIC ISSUES IN AREAS
THAT RECEIVE OVER 2 INCHES. NEARBY UPPER JET WITH 30 TO 45+ KT
WINDS SUPPORTS SOME LOWER END SEVERE AT THIS TIME POSSIBLE WITH
DAMAGING WINDS IN BOWING SEGMENTS THE MAIN ISSUE.

FRIDAY AND SATURDAY... TRENDS SUGGEST LOWER POPS AND COOLER WILL BE
NEEDED AS CANADIAN HIGH PRESSURE MOVES IN.  LATER SHIFTS MAY NEED TO
LOWER TEMPERATURES BY 2 OR MORE CATEGORIES OR 5+ DEGREES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 113 PM CDT SAT JUN 20 2015

VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN
THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL ARRIVE
DURING THE EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS
WITH GUSTS TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE
FRONT. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING
WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...HAASE
Hazardous weather outlook, Jun 20, 10:13 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT SAT JUN 20 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1013 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR
SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK
AREA.

THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL
RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA.

THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE
THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN
ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED
CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN
ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS
POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS
NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY
ATTENTION TO THE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE
EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL
LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE
PRIMARY RISK DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS
OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO
BE APPRECIATED.

05/GIBBS/NICHOLS

In the hours before

Local storm report, Jun 20, 1:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       1 SE VINTON             42.15N 92.01W
06/20/2015  E1.37 INCH       BENTON             IA   TRAINED SPOTTER

            STORM TOTAL SO FAR TODAY. OCCASIONAL HEAVY RAINFALL RATES
            OF UP TO 4.9 INCHES PER HOUR. TOP RECORDED WIND SPEED 22
            MPH.

&&
Local storm report, Jun 20, 1:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             2 SSW ANAMOSA           42.08N 91.30W
06/20/2015  E0.25 INCH       JONES              IA   TRAINED SPOTTER

1250 PM     HEAVY RAIN       1 SE VINTON             42.15N 92.01W
06/20/2015  E1.37 INCH       BENTON             IA   TRAINED SPOTTER

            STORM TOTAL SO FAR TODAY. OCCASIONAL HEAVY RAINFALL RATES
            OF UP TO 4.9 INCHES PER HOUR. TOP RECORDED WIND SPEED 22
            MPH.

1234 PM     NON-TSTM WND GST FREEPORT                42.29N 89.63W
06/20/2015  E50.00 MPH       STEPHENSON         IL   TRAINED SPOTTER

1228 PM     HEAVY RAIN       MOUNT AUBURN            42.26N 92.09W
06/20/2015  M2.50 INCH       BENTON             IA   TRAINED SPOTTER

            FROM 9 AM TO 1130 AM. RAIN HAS STARTED AGAIN

1201 PM     NON-TSTM WND GST 3 NE STOCKTON           42.38N 89.96W
06/20/2015  M58.00 MPH       JO DAVIESS         IL   CO-OP OBSERVER

1130 AM     HAIL             MARION                  42.03N 91.59W
06/20/2015  E1.00 INCH       LINN               IA   PUBLIC

            CALLER WILL POST PICTURE AND VIDEO ON NWS QUAD CITIES
            FACEBOOK PAGE.

1130 AM     HAIL             NNW SPRINGVILLE         42.06N 91.45W
06/20/2015  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            HAIL OF QUARTER SIZED AROUND 1130. HAILED FOR ABOUT 10
            MINUTES FROM ABOUT 1125 TO 1135.

1127 AM     HAIL             2 ENE MARION            42.04N 91.56W
06/20/2015  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            PEA HAIL.

1125 AM     HAIL             1 NE MARION             42.05N 91.57W
06/20/2015  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            LIGHT PEA SIZE HAIL AT MY LOCATION.

1125 AM     HAIL             5 NE CEDAR RAPIDS       42.02N 91.59W
06/20/2015  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            PEA HAIL AND HEAVY RAIN.

1124 AM     HAIL             2 N MARION              42.06N 91.59W
06/20/2015  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            PEA HAIL.

1123 AM     HAIL             2 SE ROBINS             42.05N 91.64W
06/20/2015  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            BRIEF QUARTER SIZED HAIL.

1123 AM     HAIL             1 NNE MARION            42.05N 91.58W
06/20/2015  M0.75 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZED HAIL.

1120 AM     HAIL             SSW ALBURNETT           42.15N 91.62W
06/20/2015  E0.25 INCH       LINN               IA   TRAINED SPOTTER

            PEA SIZED HAIL OBSERVED BETWEEN 11-1120 AM AT
            INTERSECTION OF ALBURNETT RD. AND 1ST ST.

1120 AM     HAIL             3 N MARION              42.08N 91.59W
06/20/2015  E1.25 INCH       LINN               IA   TRAINED SPOTTER

            HAIL BEGAN AS PENNY SIZED AND AT 1120 CDT PEAKED AT HALF
            DOLLAR SIZE.

1118 AM     HAIL             1 NNW HIAWATHA          42.06N 91.69W
06/20/2015  E1.00 INCH       LINN               IA   TRAINED SPOTTER

            HAIL UP TO QUARTER SIZED. ALSO HEAVY RAIN.

1115 AM     HAIL             1 E PALO                42.06N 91.78W
06/20/2015  M1.00 INCH       LINN               IA   PUBLIC

            HAILING SO HARD IT LOOKED LIKE SNOW. MOSTLY NICKLE BUT A
            FEW QUARTERS MIXED IN. HAIL LASTED 3 MINUTES.

1110 AM     HEAVY RAIN       VINTON                  42.16N 92.03W
06/20/2015  M1.80 INCH       BENTON             IA   EMERGENCY MNGR

            2 TO 3 HOUR RAINFALL.

1110 AM     HEAVY RAIN       WSW URBANA              42.22N 91.88W
06/20/2015  M1.45 INCH       BENTON             IA   TRAINED SPOTTER

            2 HR TOTAL.

1107 AM     HAIL             1 NNW TODDVILLE         42.12N 91.72W
06/20/2015  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            HALF INCH TO THREE QUARTER INCH HAIL. TIME ESTIMATED
            BASED ON RADAR.

1030 AM     TSTM WND DMG     WINTHROP                42.47N 91.73W
06/20/2015                   BUCHANAN           IA   PUBLIC

            TIME ESTIMATED. TREE BRANCHES 6 AND 10 INCHES IN DIAMETER
            BLEW DOWN. RELAYED BY FIRE DEPT VIA FACEBOOK.

&&
Local storm report, Jun 20, 1:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HEAVY RAIN       1 E INDEPENDENCE        42.47N 91.88W
06/20/2015  M2.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            RAINFALL TOTAL SO FAR.

&&

RP KINNEY
Special weather statement, Jun 20, 1:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT SAT JUN 20 2015

IAZ052-053-064-065-201845-
JONES-CEDAR-LINN-JOHNSON-
114 PM CDT SAT JUN 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LINN...
SOUTHERN JONES...NORTHEASTERN JOHNSON AND NORTHERN CEDAR COUNTIES...

AT 113 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OLIN TO NEAR MECHANICSVILLE...AND MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...STANWOOD...LOWDEN...OLIN...WYOMING...OXFORD
JUNCTION...MORLEY...CLARENCE...OXFORD MILLS AND HALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4208 9090 4177 9090 4185 9141 4209 9129
TIME...MOT...LOC 1813Z 278DEG 35KT 4203 9112 4186 9131

05
Local storm report, Jun 20, 1:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             SE STANWOOD             41.89N 91.15W
06/20/2015  E0.25 INCH       CEDAR              IA   TRAINED SPOTTER

&&
Local storm report, Jun 20, 1:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             CLARENCE                41.89N 91.06W
06/20/2015  E1.00 INCH       CEDAR              IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:35 AM CDTSpecial Weather StatementDVNBuchanan55 min
Jun 20, 10:24 AM CDTSpecial Weather StatementDVNBenton, Linn51 min
Jun 20, 10:43 AM CDTSpecial Weather StatementDVNBenton, Linn32 min
Jun 20, 11:26 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn17 min
Jun 20, 1:14 PM CDTSpecial Weather StatementDVNCedar31 min
Jun 20, 2:00 PM CDTSpecial Weather StatementDVNScott30 min
Jun 20, 2:20 PM CDTSevere Thunderstorm WarningDVNScott12 min
Jun 20, 2:38 PM CDTSevere Thunderstorm WarningDVNDubuque24 min
Jun 20, 5:18 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa27 min
Jun 20, 5:41 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson49 min
Jun 20, 6:40 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren50 min
Jun 20, 6:59 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren, Washington61 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.